Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 3,     Number 4,     Fall 1995

 

THE FREE VIBRATIONS OF AN AXIALLY MOVING
STRING IN A BOUNDED REGION
Y.M. RAM AND J. CALDWELL

Abstract. This paper presents a detailed study of the initial-boundary value travelling string problem. A time invariant functional is formulated. Then the uniqueness of the solution is shown. A closed form solution, which can be implemented with equal ease for both large and small time, is given. A physical interpretation of the solution in terms of wave propagation and reflection is presented. The conditions under which the problem is properly posed are investigated. Some engineering applications are discussed.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)